Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

July 17, 2021Lee County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jul 17, 2021, 4:07 PM EDT for Lee County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 4:07 PM EDT (20:07 UTC)
Expired
Jul 17, 2021, 4:30 PM EDT
In force
23 min
Issued by
NWS Tampa Bay, FL

County Lee County, FL

The radar

The Tampa radar (KTBW), 139 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

110 
WWUS82 KTBW 172007
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
407 PM EDT Sat Jul 17 2021

FLZ165-265-172030-
Inland Lee-Coastal Lee-
407 PM EDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEE COUNTY...

At 407 PM EDT, a strong thunderstorm was located near Southwest 
Florida International Airport, or near Fort Myers, moving west at 10 
mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Fort Myers, Lehigh Acres, East Dunbar, Southwest Florida Airport,
Buckingham, Villas, San Carlos Park, Pine Manor, Three Oaks, Page
Park, North Fort Myers, Page Field Airport, Suncoast Estates, Fort
Myers Villas, Tice, Gateway and Fort Myers Shores.

LAT...LON 2667 8163 2647 8161 2648 8187 2674 8188
TIME...MOT...LOC 2007Z 101DEG 7KT 2658 8175 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:29 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 17, 2:29 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
229 PM EDT Sat Jul 17 2021

.DISCUSSION...
Ridging continues to sit just to our north as moisture returns to
the mid levels. This means rain shower chances will be going up
compared to the last couple of days. Also with the ridge still to
our north we will see the easterly flow for at least one more day
which should keep the higher shower chances along the west coast
this afternoon and evening.

The ridge will start to move south Sunday and Monday. On Sunday the
ridge should be sitting over head which should give us a neutral
flow. This means showers and storms should start inland in the
afternoon before outflow boundaries because the main force of where
storms develop in the late afternoon and evening.

Next week the ridge looks to start to our south. This means we will
see mainly southwesterly and westerly flow. This means morning
showers will be possible in the Gulf and along the west coast.
Afternoon convection will form inland before heading towards the
east coast late in the day.

&&

.AVIATION...
VFR conditions expected through the period. Mid level moisture has
returned and easterly flow remains in place. VCTS is forecasted at
all terminals through the afternoon and evening however coastal
sites will have a better chance of seeing them over the station.
Winds through the period will remain out of the east except for
seabreezes for the coastal sites.

&&

.MARINE...
No marine issued expected over the next few days. The ridge still
sits to our north today which will bring showers and storms off
the coast and into the Gulf during the afternoon and evening
hours. The ridge will move south through Sunday and Monday. Sunday
will be a transition day with winds shifting from east to
southwest. Next week we will have west to southwesterly flow which
means morning showers and storms will be possible in the Gulf and
along the coast.

&&

.FIRE WEATHER...
Moisture has returned to the mid level and humid conditions with
scattered showers and storms possible each afternoon and evening.
No fire weather concerns expected.

&&

.Preliminary Point Temps/PoPs...
TPA  94  78  93  78 /  50  30  40  30
FMY  92  75  93  75 /  70  20  50  30
GIF  93  75  93  75 /  40  10  50  30
SRQ  92  75  91  76 /  60  30  40  20
BKV  94  72  93  73 /  40  20  50  30
SPG  91  79  90  79 /  60  30  40  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...27/Shiveley
UPPER AIR...57/McMichael
DECISION SUPPORT...57/McMichael

In the hours before

Special weather statement, Jul 17, 4:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
407 PM EDT Sat Jul 17 2021

FLZ165-265-172030-
Inland Lee-Coastal Lee-
407 PM EDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEE COUNTY...

At 407 PM EDT, a strong thunderstorm was located near Southwest
Florida International Airport, or near Fort Myers, moving west at 10
mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Fort Myers, Lehigh Acres, East Dunbar, Southwest Florida Airport,
Buckingham, Villas, San Carlos Park, Pine Manor, Three Oaks, Page
Park, North Fort Myers, Page Field Airport, Suncoast Estates, Fort
Myers Villas, Tice, Gateway and Fort Myers Shores.

LAT...LON 2667 8163 2647 8161 2648 8187 2674 8188
TIME...MOT...LOC 2007Z 101DEG 7KT 2658 8175

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:40 PM EDTSpecial Marine WarningTBW65 min
Jul 17, 4:38 PM EDTAreal Flood AdvisoryTBWLee82 min
Jul 17, 4:44 PM EDTSpecial Marine WarningTBW61 min
Jul 17, 5:27 PM EDTAreal Flood AdvisoryTBWCharlotte, Sarasota93 min
Jul 17, 5:31 PM EDTSpecial Weather StatementTBWSarasota29 min
Jul 17, 5:40 PM EDTSpecial Marine WarningTBW35 min
Jul 17, 6:27 PM EDTSpecial Weather StatementTBWPinellas48 min
Jul 17, 7:22 PM EDTSpecial Marine WarningTBW23 min
Jul 17, 7:47 PM EDTSpecial Weather StatementTBWPasco28 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.